MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-120/I20-40
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 04/23/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.H3 other text : device remains implanted.
 
Event or Problem Description
The patient was being treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft, an afx vela suprarenal, and an ovation ix extender.This procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.Approximately three (3) years post-initial procedure, the patient was in a car accident experiencing internal trauma.A possible type 3b endoleak was identified.Reintervention was completed with implant of an afx2 bifurcated stent graft, an afx vela infrarenal, and two (2) ovation ix extender.The type 3b endoleak was reported to be sealed.Reference mfr.Report # 2031527-2022-00124.Now, approximately one (1) year post-reintervention, the patient has been in a car accident and there is a possible type 3b endoleak.Reintervention has been scheduled.
 
Additional Manufacturer Narrative
The reported incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident could not be completed.No medical records nor medical imaging relevant to the reported adverse event/incident was received by endologix.The user facility was unable to provide this information.Due to the absence of medical records and medical imaging device, use, procedure, and/or anatomy relatedness to this incident could not be evaluated.The final patient status was reported to be death due to complications related to the car accident; however, endologix was unable to confirm this as medical records nor imaging were not provided.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar incidents.Device iteration is afx2.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Corrections: b2: outcomes attributed to ae - updated.B5: describe event or problem - updated.G3: awareness date - updated.H1: type of reportable event - updated.H6: health effect - impact code - remove 4614.
 
Event or Problem Description
The patient was being treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft, an afx vela suprarenal, and an ovation ix extender.This procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.Approximately three (3) years post-initial procedure, the patient was in a car accident experiencing internal trauma.A possible type 3b endoleak was identified.Reintervention was completed with implant of an afx2 bifurcated stent graft, an afx vela infrarenal, and two (2) ovation ix extender.The type 3b endoleak was reported to be sealed.Reference mfr.Report # 2031527-2022-00124.Now, approximately one (1) year post-reintervention, the patient has been in a car accident and there is a possible type 3b endoleak.Reintervention has been scheduled.After the initial report, additional information was received that the reintervention was cancelled as the patient passed away on an unknown date due to complications from the car accident.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key16934924
Report Number2031527-2023-00071
Device Sequence Number17684762
Product Code MIH
UDI-Device Identifier00818009014399
UDI-Public(01)00818009014399(17)240806
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/06/2024
Device Model NumberBEA28-120/I20-40
Device Lot Number2496063010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/24/2023
Supplement Date Received by Manufacturer06/13/2023
06/13/2023
Initial Report FDA Received Date05/15/2023
Supplement Report FDA Received Date07/07/2023
08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL (LN 2494729004); AFX VELA SUPRARENAL (LN 1820520004); AFX2 BIFURCATED STENT GRAFT (LN 1984019-009); OVATION IX EXTENDER (LN FS052418-46); OVATION IX EXTENDER (LN FS111521-24); OVATION IX EXTENDER (LN FS111721-47)
Outcome Attributed to Adverse Event Death; Other;
Patient Age78 YR
Patient SexMale